Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Quotients of the crown domain by a proper action of a cyclic group


Author: Sara Vitali
Journal: Trans. Amer. Math. Soc. 366 (2014), 3227-3239
MSC (2010): Primary 32E10
DOI: https://doi.org/10.1090/S0002-9947-2014-06006-6
Published electronically: February 6, 2014
MathSciNet review: 3180745
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G/K$ be an irreducible Riemannian symmetric space of the non-compact type and denote by $ \Xi $ the associated crown domain. We show that for any proper action of a cyclic group $ \Gamma $ the quotient $ \Xi /\Gamma $ is Stein. An analogous statement holds true for discrete nilpotent subgroups of a maximal split-solvable subgroup of $ G$. We also show that $ \Xi $ is taut.


References [Enhancements On Off] (What's this?)

  • [AkGi90] D. N. Akhiezer and S. G. Gindikin, On Stein extensions of real symmetric spaces, Math. Ann. 286 (1990), no. 1-3, 1-12. MR 1032920 (91a:32047), https://doi.org/10.1007/BF01453562
  • [Bar03] L. Barchini, Stein extensions of real symmetric spaces and the geometry of the flag manifold, Math. Ann. 326 (2003), no. 2, 331-346. MR 1990913 (2004d:22007), https://doi.org/10.1007/s00208-003-0419-8
  • [Bor63] Armand Borel, Compact Clifford-Klein forms of symmetric spaces, Topology 2 (1963), 111-122. MR 0146301 (26 #3823)
  • [BHH03] D. Burns, S. Halverscheid, and R. Hind, The geometry of Grauert tubes and complexification of symmetric spaces, Duke Math. J. 118 (2003), no. 3, 465-491. MR 1983038 (2004g:32025), https://doi.org/10.1215/S0012-7094-03-11833-5
  • [CIT00] Enrico Casadio Tarabusi, Andrea Iannuzzi, and Stefano Trapani, Globalizations, fiber bundles, and envelopes of holomorphy, Math. Z. 233 (2000), no. 3, 535-551. MR 1750936 (2001f:32035), https://doi.org/10.1007/s002090050486
  • [DoGr60] Ferdinand Docquier and Hans Grauert, Leisches Problem und Rungescher Satz für Teilgebiete Steinscher Mannigfaltigkeiten, Math. Ann. 140 (1960), 94-123 (German). MR 0148939 (26 #6435)
  • [FeHu05] Gregor Fels and Alan Huckleberry, Characterization of cycle domains via Kobayashi hyperbolicity, Bull. Soc. Math. France 133 (2005), no. 1, 121-144 (English, with English and French summaries). MR 2145022 (2006j:32028)
  • [FHW05] Gregor Fels, Alan Huckleberry, and Joseph A. Wolf, Cycle spaces of flag domains, Progress in Mathematics, vol. 245, Birkhäuser Boston Inc., Boston, MA, 2006. A complex geometric viewpoint. MR 2188135 (2006h:32018)
  • [GeIa08] Laura Geatti and Andrea Iannuzzi, Univalence of equivariant Riemann domains over the complexifications of rank-one Riemannian symmetric spaces, Pacific J. Math. 238 (2008), no. 2, 275-330. MR 2442995 (2009k:32009), https://doi.org/10.2140/pjm.2008.238.275
  • [GiHu78] B. Gilligan and A. T. Huckleberry, On non-compact complex nil-manifolds, Math. Ann. 238 (1978), no. 1, 39-49. MR 510305 (80a:32021), https://doi.org/10.1007/BF01351452
  • [GiKr02a] Simon Gindikin and Bernhard Krötz, Invariant Stein domains in Stein symmetric spaces and a nonlinear complex convexity theorem, Int. Math. Res. Not. 18 (2002), 959-971. MR 1902298 (2003d:32026), https://doi.org/10.1155/S1073792802112049
  • [GiKr02b] Simon Gindikin and Bernhard Krötz, Complex crowns of Riemannian symmetric spaces and non-compactly causal symmetric spaces, Trans. Amer. Math. Soc. 354 (2002), no. 8, 3299-3327. MR 1897401 (2003d:22011), https://doi.org/10.1090/S0002-9947-02-03012-X
  • [Gra58] Hans Grauert, Analytische Faserungen über holomorph-vollständigen Räumen, Math. Ann. 135 (1958), 263-273 (German). MR 0098199 (20 #4661)
  • [GrRe79] Hans Grauert and Reinhold Remmert, Theory of Stein spaces, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 236, Springer-Verlag, Berlin, 1979. Translated from the German by Alan Huckleberry. MR 580152 (82d:32001)
  • [Ha-Ch56] Harish-Chandra, Representations of semisimple Lie groups. VI. Integrable and square-integrable representations, Amer. J. Math. 78 (1956), 564-628. MR 0082056 (18,490d)
  • [Hei91] Peter Heinzner, Geometric invariant theory on Stein spaces, Math. Ann. 289 (1991), no. 4, 631-662. MR 1103041 (92j:32116), https://doi.org/10.1007/BF01446594
  • [Hei93] Peter Heinzner, Equivariant holomorphic extensions of real analytic manifolds, Bull. Soc. Math. France 121 (1993), no. 3, 445-463 (English, with English and French summaries). MR 1242639 (94i:32050)
  • [Hel01] Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Graduate Studies in Mathematics, vol. 34, American Mathematical Society, Providence, RI, 2001. Corrected reprint of the 1978 original. MR 1834454 (2002b:53081)
  • [Hoc65] G. Hochschild, The structure of Lie groups, Holden-Day Inc., San Francisco, 1965. MR 0207883 (34 #7696)
  • [Hör66] Lars Hörmander, An introduction to complex analysis in several variables, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1966. MR 0203075 (34 #2933)
  • [HuOe81] A. T. Huckleberry and E. Oeljeklaus, Homogeneous spaces from a complex analytic viewpoint, Manifolds and Lie groups (Notre Dame, Ind., 1980) Progr. Math., vol. 14, Birkhäuser Boston, Mass., 1981, pp. 159-186. MR 642856 (84i:32045)
  • [HuOe86] A. T. Huckleberry and E. Oeljeklaus, On holomorphically separable complex solv-manifolds, Ann. Inst. Fourier (Grenoble) 36 (1986), no. 3, 57-65 (English, with French summary). MR 865660 (88b:32069)
  • [Kob98] Shoshichi Kobayashi, Hyperbolic complex spaces, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 318, Springer-Verlag, Berlin, 1998. MR 1635983 (99m:32026)
  • [Kos73] Bertram Kostant, On convexity, the Weyl group and the Iwasawa decomposition, Ann. Sci. École Norm. Sup. (4) 6 (1973), 413-455 (1974). MR 0364552 (51 #806)
  • [KrOp08] Bernhard Krötz and Eric Opdam, Analysis on the crown domain, Geom. Funct. Anal. 18 (2008), no. 4, 1326-1421. MR 2465692 (2010a:22011), https://doi.org/10.1007/s00039-008-0684-5
  • [KrSt04] Bernhard Krötz and Robert J. Stanton, Holomorphic extensions of representations. I. Automorphic functions, Ann. of Math. (2) 159 (2004), no. 2, 641-724. MR 2081437 (2005f:22018), https://doi.org/10.4007/annals.2004.159.641
  • [KrSt05] B. Krötz and R. J. Stanton, Holomorphic extensions of representations. II. Geometry and harmonic analysis, Geom. Funct. Anal. 15 (2005), no. 1, 190-245. MR 2140631 (2006d:43010), https://doi.org/10.1007/s00039-005-0504-0
  • [Loe85] Jean-Jacques Loeb, Action d'une forme réelle d'un groupe de Lie complexe sur les fonctions plurisousharmoniques, Ann. Inst. Fourier (Grenoble) 35 (1985), no. 4, 59-97 (French, with English summary). MR 812319 (87c:32035)
  • [Mie10] Christian Miebach, Quotients of bounded homogeneous domains by cyclic groups, Osaka J. Math. 47 (2010), no. 2, 331-352. MR 2722364 (2011j:32028)
  • [MiOe09] Christian Miebach and Karl Oeljeklaus, On proper $ \mathbb{R}$-actions on hyperbolic Stein surfaces, Doc. Math. 14 (2009), 673-689. MR 2578807 (2010k:32014)
  • [Oel92] Karl Oeljeklaus, On the holomorphic separability of discrete quotients of complex Lie groups, Math. Z. 211 (1992), no. 4, 627-633. MR 1191100 (93i:32039), https://doi.org/10.1007/BF02571450
  • [OeRi88] Karl Oeljeklaus and Wolfgang Richthofer, On the structure of complex solvmanifolds, J. Differential Geom. 27 (1988), no. 3, 399-421. MR 940112 (89e:32045)
  • [Sib81] Nessim Sibony, A class of hyperbolic manifolds, Recent developments in several complex variables (Proc. Conf., Princeton Univ., Princeton, N.J., 1979), Ann. of Math. Stud., vol. 100, Princeton Univ. Press, Princeton, N.J., 1981, pp. 357-372. MR 627768 (83a:32022)
  • [SiWo02] Andrew R. Sinton and Joseph A. Wolf, Remark on the complexified Iwasawa decomposition, J. Lie Theory 12 (2002), no. 2, 617-618. MR 1923790 (2003f:22021)
  • [Ste75] Jean-Luc Stehlé, Fonctions plurisousharmoniques et convexité holomorphe de certains fibrés analytiques, Séminaire Pierre Lelong (Analyse), Année 1973-1974, Springer, Berlin, 1975, pp. 155-179. Lecture Notes in Math., Vol. 474 (French). MR 0399524 (53 #3368)
  • [ThHu93] Do Duc Thai and Nguyen Le Huong, A note on the Kobayashi pseudodistance and the tautness of holomorphic fiber bundles, Ann. Polon. Math. 58 (1993), no. 1, 1-5. MR 1215755 (94d:32033)
  • [Var84] V. S. Varadarajan, Lie groups, Lie algebras, and their representations, Graduate Texts in Mathematics, vol. 102, Springer-Verlag, New York, 1984. Reprint of the 1974 edition. MR 746308 (85e:22001)
  • [Vin94] Lie groups and Lie algebras, III, Encyclopaedia of Mathematical Sciences, vol. 41, Springer-Verlag, Berlin, 1994. Structure of Lie groups and Lie algebras; A translation of Current problems in mathematics. Fundamental directions. Vol. 41 (Russian), Akad. Nauk SSSR, Vsesoyuz. Inst.Nauchn. i Tekhn. Inform., Moscow, 1990 [MR1056485 (91b:22001)]; Translation by V. Minachin [V. V. Minakhin]; Translation edited by A. L. Onishchik and È. B. Vinberg. MR 1349140 (96d:22001)
  • [Vit12] S. Vitali. Quotients of the crown domain by the proper action of a cyclic group. Ph.D. Thesis, University of Rome `Tor Vergata' (2012).
  • [Win90] Jörg Winkelmann, On free holomorphic $ \bf C$-actions on $ {\bf C}^n$ and homogeneous Stein manifolds, Math. Ann. 286 (1990), no. 1-3, 593-612. MR 1032948 (90k:32094), https://doi.org/10.1007/BF01453590
  • [Wit02] Dave Witte, Superrigid subgroups and syndetic hulls in solvable Lie groups, Rigidity in dynamics and geometry (Cambridge, 2000) Springer, Berlin, 2002, pp. 441-457. MR 1919416 (2003g:22005)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 32E10

Retrieve articles in all journals with MSC (2010): 32E10


Additional Information

Sara Vitali
Affiliation: Dipartimento di Matematica, Università di Roma ‘Tor Vergata’, via della Ricerca Scientifica 1, 00133 Roma, Italy
Email: vitali@mat.uniroma2.it

DOI: https://doi.org/10.1090/S0002-9947-2014-06006-6
Received by editor(s): August 9, 2012
Received by editor(s) in revised form: November 3, 2012
Published electronically: February 6, 2014
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society